I'm a 51 yr old male. I have never taken any long term medicines my entire life. Recently I was diagnosed with high bp and put on 5 mg of lisinopril daily. I'm not sure that I like the side effects. Dizziness, slight headaches and having the feeling of just being not being myself. Can anyone please tell me if these effects continue or will they go away. I've only been taking lisinopril for 4 days. Thank you for any help!
Lisinopril side effects. How long do they last?
Question posted by wcjones3985 on 8 Feb 2016
Last updated on 5 December 2021
I am a 63 YO male and have been on 20mg Lisinopril for about three months. I was so bad I had them change me to something else. They gave me 5mg Amlodipine which had it's own side effects. I ave worked like 2 days in the last 2 1/2 months. Now I'm taking 10mg Lisinopril and 2 1/2 mg of amlodipine at night. When I wake up I am still a little dizzy and weak, but it usually get better as the day goes on. Like many of you, I want my life back. None of it keeps my BP in check without a nerve medication to help me deal with the side effects. I have recently been working with a therapist that is putting me back on the nerve meds because they helped so well in the recent past.
I have dizziness Nd lightheadedness in the morning. My nephrologist forces this on me for kidney protection. It has been two years. No one cares about the side effects.
I am a 43 year old male. I have recently stopped taking my once a day 10 mg. Lisinopril due to extreme side effects. My muscle and joint pains are so severe I can barely walk. The headaches and cough were bad too but nothing like my joint pain.(which onset about a month in) I was only on Lisinopril for a couple months. Been 2 weeks off them now and still no reprieve. Started Lisinopril for hypertension. Anyone know an alternative that doesn’t come with all the side effects. And does this muscle/joint pain ever subside?
My blood pressure was elevated starting April of 2018 And was put on 5 mg per day of lisinopril. I took it at night just because I don't like taking meds and felt safer being home with it and within a week started having headaches dizzy spells and feeling off balance. It was during the summer so I thought a lot of it was all related to my allergies. My blood pressure was getting under control I really didn't have a big problem so we went down to 2 1/2 milligrams A-day just to see if that would help with the side effects I was having. Things seemed to calm down but still had some problems that I kept attributing to my allergy issues. My blood pressure then started to go up again and they felt it was best with the way my numbers were coming in to go the 5 mg twice A-day. Within 4 days full blown dizzy spells horrible headaches and feeling off balance. I just wanted to rip my head off my body. Could barely get through my work day without having to go home.
Calling the doctor tomorrow and getting off of this med and finding out what I can take that works best for me. I am on anxiety medication so sometimes it does play a factor with what I can take. Any suggestions would be helpful. How long after you stopped did you have the side effects? It has been 7 months of hell and I can't blame it on allergies anymore because Winter has begun this is the only thing it can be. Any help would be appreciated.
I had all of the mentioned symptoms when I started taking Lisinopril for my bp issues. 6 months later,out of the blue, I broke out in hives head to toe. The next night,after I took my lisinopril, the hives returned along with both eyes swelling shut and my face was completely swollen. By the time I arrived at the ER, my breathing was labored and I was in a true emergency situation. They went to work hard on me and within 2 hours,the swelling was gone and I was back to normal. Thinking it was a food allergy, the doctor told me to continue my meds. The next night, aftet taking lisinopril,the same thing happened and I was rushed back to the ER again. The doctor on duty that night said immediately that it was an allergic reaction to lisinopril,an Ace inhibitor. He said that lisinopril has a very high rate of causing an allergic reaction. Please be very careful taking this. I am now on HCTZ and my bp stays at a healthy 112/76 range.
Talk with your doctor about lisinopril and all the side affects it causes including it causing allergic reactions. Within a matter of minutes,my breathing was compromised and it became a very serious situation for me. Just thankful I was not home alone and was able to get to the hospital. Please be careful taking it. There are other options. Research please amd take care.
You’re not alone. I just started taking 5mg every day and feel little lightheaded and dizzy and definately not myself. Sometimes it feels like I can’t even expand my lungs enough to get a deep breath. Also very weak. Thank you for posting and I hope this helps to let you know that you’re not the only one
I had to stop taking Lisinopril due to the bloating; it was severe. I haven't yet found or been prescribed anything that worked as well to lower my Blood Pressure.
I was switched to lisinopril involuntarily after very high BPs (over 210 systolic) that lisinopril or enalapril didn't prevent or reduce. I satisfied myself that ace inhibitors were a cause (?) for me,
and stopped them. Went to clonidine transdermal patch 0.1 mg that does work well. Have read numerous accounts of negative effects of lisinopril, and frankly believe them because of my long term symptoms from it.
I started the same drug and dose 1 mo ago. I have developed a highly irritating and annoying scratchy throat and constant cough. I also feel achy and fatigued and have had more than my regular number of sinus migraine. Whats more my eyes have gotten very dry. I am so annoyed that I'm stopping this Rx. I'd rather be slightly hypertense, than have to feel like this another day. I want my energy back. I'll look for another med or natural remedy.
Dotto, I have a question,too... specifically the bloating and intestinal feeling that I have to have a bowl movement. I'm taking 30mg at night, I had the same side effects at 20mg. My BP is perfect!
The dizziness and the kind of "out of sorts" feeling I was able to overcome by taking at bedtime. I don't know if that's right for you but it helped me.
- Lisinopril uses and safety info
- Lisinopril information for Healthcare Professionals (includes dosage details)
- Side effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.